MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM US; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES NAVIO SURGICAL SYSTEM US; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number PFSDV0016
Medical Device Problem Codes Computer Operating System Problem (2898); Application Program Freezes or Fails to Launch (4031)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a navio-assisted procedure, the screen froze.They were unable to hit any buttons on touchscreen.Although the unit was rebooted, surgery was changed to manual instruments.Surgery was not delayed beyond 30 min.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the navio surgical system us (pn: npfs02000, sn(b)(6)), the cpu added as the concomitant product (pn: 220001), and the touchscreen used for treatment were not returned to the designated complaint unit for evaluation.The navio surgical system log files were not provided.Therefore, visual and functional inspections and log/case file assessments could not be performed, and the reported problem could not be confirmed.A review of manufacturing records indicate the software met all specifications upon release into distribution.A complaint history review found similar reports, this issue will continue to be monitored.Although the reported complaint could not be confirmed, a possible contributing factor for the frozen touch screen could be an issue with the cpu¿s video card, or another hardware/electrical failure within the cpu.Because the suspected product was not returned for evaluation, a functional inspection could not be performed to identify a root cause.Should a navio surgical system failure occur at any point during the surgical case, refer to the surgical technique guide for knee arthroplasty for guidelines for recovering to a fully manual procedure.A failure can consist of, but is not limited to, a system software crash, unrecoverable hardware failure, handpiece failure with no backup available, tracker array failure or loss of contact with bone that is unrecoverable, etc.This situation was captured in the navio risk assessment released at the time of the complaint.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
NAVIO SURGICAL SYSTEM US
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
MDR Report Key10437739
Report Number3010266064-2020-01726
Device Sequence Number2815903
Product Code OLO
UDI-Device Identifier00885556628904
UDI-Public00885556628904
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFSDV0016
Device Catalogue NumberNPFS02000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2020
Supplement Date Received by Manufacturer10/04/2021
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN NAVIO ROBOTICS INSTR.
Outcome Attributed to Adverse Event Required Intervention;